Advertisement

Reactions Weekly

, Volume 1730, Issue 1, pp 139–140 | Cite as

Ertapenem/vancomycin

Various toxicities: 4 case reports
Case report
  • 12 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, 4 men aged between 47−90 years, were described, who developed mental status changes and visual hallucinations during treatment with ertapenem. Out of these 4 patients, in the 72-year-old man, vancomycin also contributed to the development of myoclonus, uraemia and hallucinations [not all outcomes stated, times to reaction onsets not stated].

Case 1: A 47-year-old man, who had a history of quadriplegia, neurogenic bowel and bladder, neurofibromatoses, respiratory failure with subsequent tracheostomy, recurrent urinary tract infections and use of night-time ventilator, was hospitalised for care of bilateral ischial wounds with future plans for flap surgery. While hospitalised, he developed a suspected urinary tract infection, and started therapy with ceftazidime...

Reference

  1. Patel UC, et al. Ertapenem-associated neurotoxicity in the spinal cord injury (SCI) population: A case series. Journal of Spinal Cord Medicine 41: 735-740, No. 6, 2 Nov 2018. Available from: URL: http://doi.org/10.1080/10790268.2017.1368960 - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations